Quantcast

Solutions or Tips for Cognitive Symptoms?


#1

I’ve had fibromyalgia for nearly 5 years now, I started experiencing increasing cognitive symptoms (memory problems, speech/language difficulties, processing delays, impaired concentration etc) for almost a year but I find any time I try to talk to a doctor about it, they have no answers and focus on the more physical symptoms. I just started graduate school in January, these symptoms are making things increasingly challenging, to the point where they are honestly worse than the pain at times. I’ve tried the typical round of medications (Cymbalta, Lyrica), nothing has really helped. Wondering if anyone has had any luck with some sort of treatment or has any tips/tricks they find work well?


#2

It is terrible when brain fog hits. Sometimes I don’t know if the symptoms of the FM or the effects of the meds are worse. Either way I have been affected by the cognitive part of the disease as well. It has been increasing over time, so I’m lucky I graduated before this really started to hit me harder. Really good rest has been the only thing that has helped me. Naps here and there can be helpful but a really good full nights sleep is best. That way you only have to go through the wake up cloudiness once. Other than that I have heard exercise helps, but unfortunately for me I also have a herniated disk which prevents me from anything with impact and the FM pain and joint pain prevent much else. Hopefully you can try that. Good luck!


#3

It might be worth checking with a wholistic therapist, especially if you can find one with kinesiology training. I’m currently working with such a therapist. I saw him last week and complained about how bad the fatigue and fog was getting over the previous few weeks. His test found a glitch in my limbic system, and he was able to fix that. It took a few days to notice a change, but the fatigue and fog has lifted since.
Might be worth a look. Hope this helps!


#4

You state that you tried Cymbalta and Lyrica. How was it when you stopped taking them? What helped you with the horrible withdrawals? My fibro friends experienced very bad side effects, and now I am scared to stop. I am asked if the medicine is working or not. How am I to know unless I stop taking them.


#5

I just wrote a response about a gluten-free diet (which I only tried, kicking and screaming and denying all the way because I was desperate). Not only did it help my body pain, it seems to have cleared my fog, and processing disorder. If you can find it, please read it and consider trying it.
I wish you the very best.
Xxoo


#6

Hi there. No meds that I know of and the ones that could be possible have too many side effects. With your children and school schedule, I don’t know if you would even have time for this, but for me , I find a quiet place, clear my mind and do some deep breathing. Like I said , this works for me. I have a friend that suggested, possibly some light yoga might help. Not just for the brain fog but also for pain. I’m thinking about trying it. I hope this was a little help☺️ Peace be with you on your journey!!


#7

Hello! Sorry, I’ve been away and just got back recently. I’ve been lucky in that the only meds I take currently are for ADHD, so they actually help a little, but when it gets bad even those don’t work. I’ve tended to dismiss the whole sleep thing, just because I’ve been able to function fairly well on less sleep before and I’ve gotten to the point where it seems like no solution can be that straightforward. But it’s actually made quite the difference recently, as has an increase in physical activity! I’m sorry to hear about the additional injury you have to deal with on top of the Fibro pain, would you be able to try anything low impact like swimming/light exercising in water? That’s one thing I’ve found that helps, even when my skin is super sensitive. All the best and thank you for your advice :smiley:


#9

Hello! Sorry I have been away and just got back recently.

@Jess111 I’ll definitely be looking into that, I never thought to go that route for cognitive symptoms! Thanks for your suggestion and all the best to you! :slightly_smiling_face:

@lmd2n101 I stopped taking Lyrica a few years ago now and didn’t experience any sort of withdraw symptoms, maybe because I noticed no real difference when I took it. Cymbalta I’ve tried taking a couple of times now, the initial side effects (intense nausea) have stopped me for taking it consistently, but I have been meaning to give it another go. So I don’t know how it will be that one either. Maybe don’t completely stop taking them right away, slowly lower your dose, lessen any potential side effects, and ask your doctor about it too. Take care!

@Lynne I’ll definitely go looking for that! I’ve seen it suggested a few times, and have had the same reaction you describe, but if it makes that much a difference then it’s worth a shot! All the best to you :slightly_smiling_face:

@Sherri5 Light yoga will definitely be added to my to do list, been trying to take a little more quiet time lately too :slightly_smiling_face: Thanks for your suggestions!